Tennessee, 2011Damaging Wind in Tennessee, June 16, 2011
June 16, 2011 · NWS OHX · 1 event in 1 county or zone
A cluster of thunderstorms moved into Middle Tennessee from the west during the late evening hours on June 16. One report of wind damage was received.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of thunderstorms moved into Middle Tennessee from the west during the late evening hours on June 16. One report of wind damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Jun 16, 6:56 PM CST, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 16, 6:56 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
756 PM CDT THU JUN 16 2011
.UPDATE...
LEADING EDGE OF A LARGE AREA OF SHOWERS AND THUNDERSTORMS IS ABOUT
40 MILES WEST OF THE TN RIVER. STORMS ARE SEVERE IN SOUTHWESTERN
TN CURRENTLY. HOWEVER...WEAKENING OF THE ACTIVITY IS EXPECTED OVER
THE NEXT FEW HOURS. NEVERTHELESS...MODELS CONSISTENT WITH SHOWING
THE EASTWARD MOVEMENT OF IMPULSES ALOFT OVERNIGHT WITHIN THE NW
FLOW. WILL GO AHEAD AND INCREASE POPS FOR THE WESTERN THIRD OF THE
MID STATE. LATEST RUC AND NAM12 SOLUTIONS ARE IN LINE WITH BRING
THE PRECIP INTO OUR WESTERN COUNTIES BY 12Z. NOT EXPECTING ANY
SEVERE WEATHER OVERNIGHT ATTM.
UPDATE OUT SHORTLY.
&&
.PREV DISCUSSION... /ISSUED 628 PM CDT THU JUN 16 2011/
UPDATE...FOR 00Z AVIATION DISCUSSION.
AVIATION...00Z AVIATION DISCUSSION.
UNCERTAINTIES...POSSIBLE MCS MOVEMENT INTO W PORTIONS OF MID STATE
AOA 17/05Z-17/07Z...SHORTWAVE DISTURBANCES IN FLOW ALOFT...ASSOCIATED
IMPACTS. SEVERAL ADMS POSSIBLE AOA 17/08Z-17/24Z. TRICKY FORECAST...
BUT WENT WITH A GENERAL THEME AT BOTH BNA/CSV OF INCREASING TSTM
PROBABILITIES FROM 17/08Z-17/24Z...AS FRINGES OF MCS COMPLEXES
CURRENTLY OVER MS RIVER VALLEY REGION MAY MOVE INTO W PORTIONS OF
MID STATE. SFC BASED INSTABILITY WILL INCREASE W TO E ACROSS THE
MID STATE THRU REMAINDER OF THE VALID TAF FORECAST PERIOD...AND
WITH AT LEAST POSSIBLE BOUNDARIES LEFT OVER ACROSS W PORTIONS OF
MID STATE...AND WEAK SHORTWAVE DISTURBANCES IN PREDOMINATELY NWLY
UPPER LEVEL FLOW ALOFT...AND WITH DIURNAL HEATING INFLUENCES AOA
17/15Z-17/24Z...ALONG WITH ORAGRAPHIC INFLUENCES CSV...ISO/SCT TSTMS
ARE EXPECTED TO DEVELOP IN THIS CONTINUING NWLY UPPER LEVEL FLOW
PATTERN. WITH UNCERTAINTIES TO ACTUAL AREAL COVERAGE...ADDRESSED TSTM
POSSIBILITIES WITH VCTS REMARKS 17/15Z-17/24Z. WITH TIGHTENING SWLY
SFC PRESSURE GRADIENT ACROSS MID STATE AOA 17/17Z-17/24Z...EXPECT
SFC WIND GUSTS IN THE 20KT- 25KT RANGE DURING THIS TIME PERIOD.
PREV DISCUSSION.../ISSUED 506 PM CDT THU JUN 16 2011/
UPDATE...
WILL ISSUE QUICK UPDATE TO REWORD ZONES. DEEP LAYER OF DRYER AIR
MAKING ANY CONVECTION HARD TO COME BY. CONDITIONS TO CHANGE SOME
OVERNIGHT AS A SHORTWAVE APPROACHES FROM THE WEST LATE. MOISTURE TO
INCREASE SOME AS UPPER DIVERGENCE REMAINS.
WILL ISSUE UPDATE AND INCLUDE EVENING AND AFTER MIDNIGHT WORDING
TO CLARIFY THAT THE BETTER PRECIP CHANCES WILL BE LATE TONIGHT.
OTW...NO OTHER CHANGES FOR NOW.
PREV DISCUSSION.../ISSUED 251 PM CDT THU JUN 16 2011/
DISCUSSION...
WEAK FRONTAL BOUNDARY CURRENTLY SITTING JUST SOUTH OF THE CWA...WITH
NORTHWEST FLOW NOW IN PLACE AT ML/ULS. A FEW LIGHT SHOWERS POPPED
UP JUST NORTH BUT MAIN AREA OF CONVECTION WELL WEST/SOUTHWEST.
CONVECTION MOVING INTO MO/AR NEXT CONCERN FOR THE AREA. LATEST
RUNS INDICATING THIS COMPLEX WILL RIDE DOWN IN NORTHWEST
FLOW...LIKELY CLIPPING THE WEST LATE THIS EVENING...AND POSSIBLY
SPREADING FURTHER EAST OVERNIGHT. ON FRIDAY...NORTHWEST FLOW ALOFT
CONTINUES...WITH ISO-SCT CONVECTION AGAIN POSSIBLE CVWA-WIDE. MAIN BRUNT
HOWEVER LOOKS TO GO JUST NORTH HOWEVER.
FRIDAY NIGHT/SATURDAY...ML/UL RIDGE MOVES LITTLE CLOSER BUT CONVECTION
TO THE NORTH NEAR WARM FRONT STILL LOOKS TO DIVE DOWN ACROSS THE MID-
STATE...ESPECIALLY THE EAST EARLY. AGAIN MAIN BRUNT STILL PASSING NORTH
SO WILL KEEP POPS ON THE LOWER SIDE. SAME GENERAL TYPE WEATHER CONTINUES
THROUGH SUNDAY AS WELL. WARM FRONT REMAINS UP ACROSS THE OH VALLEY
WHERE MOST STORMS WILL BE GENERATED...WHICH WILL LIKELY DIP DOWN
ACROSS MAINLY THE EAST.
RIDGE FINALLY STRENGTHENS AND MOVES ACROSS THE FIRST OF NEXT WEEK AS
TROUGH DROPS INTO THE PLAINS EARLY WEDNESDAY. CONDITIONS WILL BE
HOT AND DRY MONDAY/TUESDAY.
CHANGES SET FOR MID-WEEK AS UL TROUGH AND COLD FRONT AFFECT THE REGION.
STORMS WILL SHOW UP AGAIN ON WEDNESDAY BUT BECOME MORE NUMEROUS ON THURSDAY.
&&
.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
21
Hazardous weather outlook, Jun 16, 4:26 AM CST, 15 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
526 AM CDT THU JUN 16 2011
TNZ005>011-022>034-056>066-075-077>080-093>095-171030-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
526 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
A WARM FRONT IS EXPECTED TO MOVE NORTH ACROSS THE REGION ON
FRIDAY. MOISTURE WILL INCREASE WITH ISOLATED THUNDERSTORMS
EXPECTED.
04
In the hours before
Special weather statement, Jun 16, 8:08 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
908 PM CDT THU JUN 16 2011
TNZ022-170245-
BENTON-
908 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY FOR BENTON COUNTY...
AT 908 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUENA VISTA...OR 15 MILES
WEST OF CAMDEN...MOVING NORTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WINDS OF AROUND 50 MPH ARE
EXPECTED WITH THIS STORM.
31
Thunderstorm Wind, Benton
- When
- June 16, 8:20 PM CST
- Where
- Benton County, 1.07 mi NW of Mc Illwain
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 35.882, -88.093
Trees were blown down across southern portions of Benton County.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Mississippi, June 16, 201115 injured · $256,000 · 1.25 in hail · 15 events
- Tornado and Hail in Kansas, June 16, 2011$132,000 · EF1 · 60 events
- Wildfire in Texas, June 16 to 27, 201116 injured · 9 events
- Wildfire in New Mexico, June 16 to 20, 2011$3.5 million · 1 event
- Hail and Damaging Wind in Mississippi, June 16, 2011$700,000 · 1.75 in hail · 11 events
- Hail and Damaging Winds in Colorado, June 16, 2011$324,000 · 1.75 in hail · 13 events
- Damaging Winds in Kansas, June 16, 2011$200,000 · 70 kt wind · 2 events
- Hail and Damaging Winds in Kansas, June 16, 2011$30,000 · 1.75 in hail · 39 events
- Hail and Damaging Wind in Ohio, June 16, 2011$100,000 · 2 in hail · 2 events
- Hail and Damaging Winds in Alabama, June 16 to 17, 2011$62,000 · 1 in hail · 11 events
- Hail and Damaging Winds in Nebraska, June 16, 2011$75,000 · 61 kt wind · 7 events
- Hail and Damaging Winds in Nebraska, June 16, 20111.75 in hail · 35 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 320564.